| Model Number |
7015 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/08/2018
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 3.25mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, the balloon ruptured.No patient complications were reported.
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/18/2018 04:57 pm ct.The report number is being corrected from: 2134265-2018-64133 to: 2134265-2018-63102.
Event or Problem Description
It was reported that balloon rupture occurred.A 3.25mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, the balloon ruptured.No patient complications were reported.Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.Microscopic examination revealed that the inflation lumen is stretched 25.1cm from the tip and is approximately 11.5cm long.The tip is damaged and the balloon was still tightly folded prior to inflation testing.There is blood present in the guidewire lumen and on the balloon folds.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device.The balloon was inflated to rbp and could hold pressure for 5 minutes.Inspection of the remainder of the device presented no other damage or irregularities.